Does anyone take hyzaar? I have been on it for about 3 weeks. I have been having a lot of upper back and shoulder pain lately. One of the minor side effects listed here and there refer to back pain. My doc doesn't think its the hyzaar but I wonder. Any help would be appreciated.
I was on Hyzaar for over 3 yrs and never had a problem with it. However it didn't really bring my BP down so therefore I was put on Norvasc also and had some problems and was in the hospital so all of my medications were changed. I was then put on Cozaar, which is similar to Hyzaar except it does not have a diuretic in it and I did well on that too.
I took Hyzaar for about 1 month. I found it to be fairly tolerable (at least better than most of the other stuff I tried). However, I gained about 10 pounds in that month. And, my exercise performance was greatly reduced. Furthermore, it did absolutely nothing for my BP. It didn't make me sleepy or cause any pains. It just made me insanely hungry. I attribute these problems to the diuretic part of it.
I am now on Benicar 20 mg (no HCTZ) and doing very well with excellent BP control. I've dropped those 10 Hyzaar pounds plus another 20.
I spent MUCH time with Cozaar and HCTZ, which is precisely the Hyzaar formulation. I have a great deal of shoulder pain that lasts for weeks at a time. I've always attributed the pain to a life of shoulder mangling, but perhaps there is a connection to the drugs.
I'm on nothing for awhile and I might try pushing the shoulders a bit harder at the gym to see if they are more pain resistant now.